MAUDE Adverse Event Report: IBA (ION BEAM APPLICATIONS) PROTEUSONE; PROTON THERAPY SYSTEM

IBA (ION BEAM APPLICATIONS) PROTEUSONE; PROTON THERAPY SYSTEM
Model Number PROTEUS235
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Radiodermatitis (2255)
Date of Event 05/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Event description: on may 19, 2022, iba was made aware that a patient developed a delayed unanticipated skin reaction following a proton therapy treatment completed mid-march 2022.This reaction was discovered during a clinical follow-up on may 18, 2022.Excessive skin reaction can be explained by different causes.Iba's investigation is ongoing.The preliminary results show that the system behaved as expected, without any malfunction.Furthermore, the impacted patient received a vaccine against covid-19 and radiation recall dermatitis cases have been reported as more frequent with the administration of covid-19 vaccine.A supplemental report will be submitted once the investigation has been completed.Iba reference: (b)(4).
 
Event or Problem Description
Event description: iba reference: (b)(4) on may 19, 2022, iba was made aware that a patient developed a delayed unanticipated skin reaction following a proton therapy treatment completed mid-march 2022.This reaction was discovered during a clinical follow-up on (b)(6) 2022.Such skin reaction could be caused by either: a) an over-irradiation within the treatment field, b) patient-specific radiation sensitivity, or c) a combination of the proton irradiation with another treatment such as drug, vaccine, cream (radiation recall dermatitis).The impacted patient received a vaccine against covid-19 and radiation recall dermatitis cases have been reported as more frequent with the administration of covid-19 vaccine.The preliminary results showed that the system behaved as expected, without any malfunction.Evaluation summary: after analysis of the clinical, system, and irradiations logs, iba did not identify any technical issue with the equipment that would cause an overdosage to the skin of the patient under investigation.Iba believes it has investigated all potential technical failures and that no further technical investigation will bring new elements to the event.
 
Additional Manufacturer Narrative
Section h3: evaluation summary is provided in section b5 (describe event or problem).

Brand Name
PROTEUSONE
Common Device Name
PROTON THERAPY SYSTEM
Manufacturer (Section D)
IBA (ION BEAM APPLICATIONS)
chemin du cyclotron, 3
louvain-la-neuve, 1348
BE  1348
Manufacturer Contact
sylviane berger
chemin du cyclotron, 3
louvain-la-neuve, 1348
BE   1348
MDR Report Key14731606
Report Number3000256071-2022-00003
Device Sequence Number5649145
Product Code LHN
UDI-Device Identifier05404013821303
UDI-Public(01)05404013821303(11)190626
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K163500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPROTEUS235
Device Catalogue NumberPROTEUS235
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown